MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-7-30-HELIX
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the doctor tried to deploy the concerto coil without using the instant detacher, but it could not be deployed.The coil was found to be stretched and elongated.There was no friction or difficulty during testing or delivery.A continuous flush was not administered, and the pushwire distal segment was damaged/stretched.The coil had not been repositioned. the devices were prepared according to the instructions for use (ifu).The coil was being used for a demo and was not used in a patient.The doctor tried to use the coil in a pig lung model.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that resistance was found when delivering the coil to the pig lung model.The doctor tried a few times and kinking was found on the delivery wire.One detachment attempt had been made with the manual method.
 
Additional Manufacturer Narrative
Product analysis: as found condition- the concerto coil was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within an opened concerto inner pouch and without an introducer sheath.Visual inspection/damage location details: the concerto pusher was found broken between the positive load indicator and break indicator with the release wire also broken.The proximal segment (actuator interface, positive load indicator) was not returned.A second break was found on the break indicator with the two segments retained by the release wire.The distal ~6.0cm of the concerto pusher was found kinked.The coin was found present and still against the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found stretched with the polypropylene filament broken.Testing/analysis ¿ detachment attempts could not be performed using an instant detacher as the proximal pusher was not returned.A detachment was attempted by retracting the exposed release wire and the release wire was found stuck within the pusher.The outer jacket was removed distal to the kink and the release wire was retracted from that location, detaching the implant coil with no issues and no resistance encountered.The concerto coil could not be used for resistance testing due to the damaged condition.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed as the device was returned with the implant coil still attached.The likely cause of the non-detachment is the confirmed ¿kinks¿ on the pusher, causing the release wire to become stuck.The device was successfully detached by retracting the release wire distal to the kink.Possible causes for pusher kinking are advancing coil against resistance or damage during preparation.As the proximal pusher and instant detacher used during the event was not returned for analysis, any contribution of the proximal pusher and instant detacher towards the non-detachment could not be determined.The customer report of ¿coil resistance in pig lung model¿ could not be confirmed and the cause could not be determined.Possible causes for coil resistance in model are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush or tortuous anatomy.The customer report of ¿coil stretch¿ was confirmed.Possible causes for coil stretch are lack of hydration, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one -to-one motion with the implant pusher during repositioning, pushwire rotation, or user advance coil against resistance.As the pig lung model was not returned for analysis, any contribution of the model towards the resistance and coil stretching could not be determined.There is no indication that the event is related to a potential manufacturing issue, therefore a device history record review was not required.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12978912
Report Number2029214-2021-01590
Device Sequence Number17340909
Product Code KRD
UDI-Device Identifier00847536033580
UDI-Public00847536033580
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2024
Device Model NumberNV-7-30-HELIX
Device Catalogue NumberNV-7-30-HELIX
Device Lot NumberB196248
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer12/14/2021
03/06/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date01/06/2022
03/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown